Leflunamide and raised blood pressure?: Hi everyone, I... - NRAS

NRAS

34,426 members42,802 posts

Leflunamide and raised blood pressure?

Manzana1 profile image
14 Replies

Hi everyone, I started back on Leflunamide (10mg) about 6 weeks ago and my blood pressure was perfect for the first couple of weeks. Was at the doctor's today and asked her to check and it was raised which is the first time ever. I was quite anxious and it's really hot here in Spain where I am so not sure if that was a contributing factor. Also, I'm taking vitamin K2 and D3 supplement (a spray), not sure if it's that. Any idea, anyone?

14 Replies
nomoreheels profile image
nomoreheels

When I first started LEF it raised my BP & it'd always been bob on from the first time I can recall it was ever taken. As it's known to it was taken at each fortnightly appointment & monthly until it went back to normal. Now, both Vitamin K & D are both known to raise BP too so it needs discussing with both your Consultant & whoever prescribed the vitamins.

Don't envy you the warm weather. We lived inland from the coast so it held the heat, especially at night, we didn’t benefit from summertime coastal breezes. Relying on a ceiling fan with the window & shutters closed to shut out the nighttime creature orchestra, well it wasn’t always comfortable!

Manzana1 profile image
Manzana1 in reply to nomoreheels

Really!! Nobody prescribed them, I was told to take a vitamin D supplement years ago but only started with that a year or so ago. Then recently when I was rebuying it online I noticed this D3 and K2 spray supplement and thought why not. Could it be that, I wonder? I'll try stopping it.

Yes, I hate Spain in summer. The rest of the year it is wonderful :)

Thank you !!!!! xx

nomoreheels profile image
nomoreheels in reply to Manzana1

Your BP should really have been checked with each bloods, but do you only have them 3 monthly perhaps?

Yes, lovely the rest of the year, except the gota fría, that played havoc with my joints but once it was over we could then enjoy autumn. Where are you, if you don't mind me asking?

I hope you get sorted.

Manzana1 profile image
Manzana1 in reply to nomoreheels

With this current situation, I haven't had a blood test in 5 months. Then I had to change my appointment this month and they gave me a new one for December! They never check my blood pressure at the hospital, I go to the pharmacy. Pharmacies are excellent in Spain. I am in Altea working online till I have to go back to the office not before January '21. Where were you?

nomoreheels profile image
nomoreheels in reply to Manzana1

I agree about Pharmacies, but Pharmacists were more highly qualified, & had proper consulting rooms, not much different to a GP. For many minor ailments it was the norm to see your local Pharmacist rather than go to your GP. We were near Busot, inland from El Campello but my parents in law had a house in La Cala de Finestrat, bought way before it became built up, & we used to go 2 or 3 times a year for hols so I know Altea well. One of my favourite restaurants in the area is on the seafront there, Bodegón de Pepe, & another who’s name escapes me but up by the church. Actually, we seriously considered buying a property right by the sea at Olla de Altea, near Cap Negret, many moons ago, but it needed big renovation & we were younger & more bothered by it than we were when we eventually made the move out there. Every time we passed it I thought if only...

Manzana1 profile image
Manzana1 in reply to nomoreheels

Yes, I have a wandering nature so these RA woes are hitting me hard. Making me feel I need to be more settled and see the same RA specialist more than twice!! Yes, but I've had so much fun :)

Take care and thanks again for the vits info, checked it out. Seemingly some people react badly to K2 and it can raise BP.

AgedCrone profile image
AgedCrone in reply to Manzana1

Once on RA drugs it’s always best to mention to your rheumy nurse if you are adding anything.

Herbs,Vits or in fact any supplement can affect your prescribed Meds.

Manzana1 profile image
Manzana1 in reply to AgedCrone

Yes, good advice

notsochunky profile image
notsochunky

Hi Manzana I take Leflunomide and after having high blood pressure I was prescribed Amolodipine. My blood pressure is now always spot on.

vonniesims profile image
vonniesims

Yes, my BP was raised on Leflunamide

Manzana1 profile image
Manzana1 in reply to vonniesims

Thanks for your reply. Did you have to stop taking it?

vonniesims profile image
vonniesims in reply to Manzana1

I was put on Benepali

vonniesims profile image
vonniesims

No, but it was higher than I really liked, and it came down when they changed my medication

Manzana1 profile image
Manzana1

I see. Well, I am freaking out a bit as I can't get to see my specialist. I've never had high blood pressure in my life, on the contrary. So for me it was a shock to see the reading yesterday. Going to stop the vitamin D and K first to see if that's the culprit. Have since read that vitamin K can raise blood pressure.

You may also like...